Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 11, NWS San Diego, CA

February 19, 2021

NWS San Diego, CA issued this small craft advisory at Feb 19, 2021, 2:17 AM PST. It took effect at Feb 20, 2021, 3:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2021, 2:17 AM PST (10:17 UTC)
In effect from
Feb 20, 2021, 3:00 AM PST
Expired
Feb 20, 2021, 9:00 PM PST
In force
18 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

521 
WHUS76 KSGX 191017
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
217 AM PST Fri Feb 19 2021

PZZ775-191830-
/O.NEW.KSGX.SC.Y.0011.210220T1100Z-210221T0500Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
217 AM PST Fri Feb 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PST
SATURDAY...

* WHAT...West-northwest winds 15-20 kt with gusts to 25 kt and
  combined seas 8 to 10 feet expected.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 3 AM to 9 PM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

SS
6 follow-up statements
766 
WHUS76 KSGX 191343
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
543 AM PST Fri Feb 19 2021

PZZ775-192200-
/O.CON.KSGX.SC.Y.0011.210220T1100Z-210221T0500Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
543 AM PST Fri Feb 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PST
SATURDAY...

* WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt and
  combined seas 8 to 10 feet expected.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 3 AM to 9 PM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

SS
902 
WHUS76 KSGX 192035
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1235 PM PST Fri Feb 19 2021

PZZ775-200600-
/O.CON.KSGX.SC.Y.0011.210220T1100Z-210221T0500Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
1235 PM PST Fri Feb 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PST
SATURDAY...

* WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt 
  and combined seas 8 to 10 feet expected.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 3 AM to 9 PM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
035 
WHUS76 KSGX 200545
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
945 PM PST Fri Feb 19 2021

PZZ775-201400-
/O.CON.KSGX.SC.Y.0011.210220T1100Z-210221T0500Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
945 PM PST Fri Feb 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PST
SATURDAY...

* WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt 
  and combined seas 8 to 10 feet expected.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 3 AM to 9 PM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Maxwell
827 
WHUS76 KSGX 201332
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
532 AM PST Sat Feb 20 2021

PZZ775-202200-
/O.CON.KSGX.SC.Y.0011.000000T0000Z-210221T0500Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
532 AM PST Sat Feb 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt 
  and combined seas 8 to 10 feet expected.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...Through 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

SS
907 
WHUS76 KSGX 202140
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
140 PM PST Sat Feb 20 2021

PZZ775-210500-
/O.CON.KSGX.SC.Y.0011.000000T0000Z-210221T0500Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
140 PM PST Sat Feb 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt 
  and combined seas 8 to 10 feet expected.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...Through 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Gregoria
193 
WHUS76 KSGX 210454
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
854 PM PST Sat Feb 20 2021

PZZ775-210600-
/O.EXP.KSGX.SC.Y.0011.000000T0000Z-210221T0500Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
854 PM PST Sat Feb 20 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

A few wind gusts over 20 knots will continue through around 
11 PM tonight with combined seas to around 8 feet, but overall 
conditions will improve overnight.

$$

Maxwell

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 9:23 PM PST, 4 hours 54 minutes earlier.

Area forecast discussion, Feb 18, 9:23 PM PST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
923 PM PST Thu Feb 18 2021

.SYNOPSIS...
Dry weather will prevail through much of next week under northwest
flow aloft. It will be warmer on Friday, then cooler Saturday as a
disturbance turns flow back onshore with gusty westerly winds over
the mountains and deserts. Moderate Santa Ana winds will follow on
Sunday, setting up much warmer weather early next week under
building high pressure aloft.

&&

DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...

Skies are clear this evening, winds have dropped off, and the
dewpoints have cratered. That is the perfect set-up for a chilly
night. By morning, temperatures will be in the 30s and 40s again at
lower elevations. It will warm rapidly though tomorrow morning under
fair skies. No forecast changes this evening.

From previous discussion...

For Friday night into Saturday, an upper level trough will move
across northern California and over the Great Basin. The primary
concern for our area with this system will be wind. Expect gusty
west winds to develop Saturday over the mountains and deserts,
with gusts of 45 to 55 mph expected in the windiest locations.
Temperatures will be cooler Saturday over all but the lower
deserts. The marine layer should deepen some Friday night and
Saturday morning which could result in patchy fog development for
coastal areas.

&&

.LONG TERM (Saturday night through Thursday)...
Wind will be the primary weather concern through the long term
period. The upper trough will move east to the Southern Plains
Saturday night and Sunday with surface high building across the
Great Basin. Moderate Santa Ana winds will develop Saturday night
and Sunday. Wind gusts of 35-45 mph over portions of the mountains,
valleys, and Inland Empire, with windiest locations near mountain
slopes, passes, and canyons possibly seeing gusts of 50-60 mph.
The Santa Ana winds will continue into Monday, but decrease in
intensity. Upper ridging will build across southern California
through early next week warming temperatures to above normal
levels. Highs are expected to reach the lower 80s Monday over
portions of the inland valleys and Inland Empire. Tuesday will be
the warmest day over the lower deserts with mid 80s expected.

The next upper trough is expected to dig across the Pacific
Northwest on Tuesday and into the Great Basin Wednesday. There are
some differences in the ensemble guidance in the speed/location of
this trough. Based on today's model runs, it does look like the
system will result in cooler temperatures over the area
Wednesday, with gusty winds over the mountains/deserts. Confidence
is low on impactful, strong winds. The cooler temperatures will
persist into Thursday.

As far as any prospects for precipitation in this very dry
February, the first glimmer of hope shows up next weekend (beyond
Day 7). Model ensemble guidance indicates the potential for a
pattern change with more persistent longwave troughing developing
over the West. The ECMWF ensembles look more aggressive/favorable
than the GFS. All that being said, only about half the ensemble
members depict any QPF, and what is depicted is very light.

&&

.AVIATION...
190400Z...Except for increasing high clouds above 20000 ft MSL
Friday afternoon, clear skies and unrestricted visibility will
prevail through Friday evening.

&&

.MARINE...
No marine hazards are expected through Friday night. Northwest winds
will develop Saturday with gusts of 25 knots or greater possible in
the outer coastal waters (30-60 nm from the coast). These winds will
be accompanied by a short-period swell from the winds farther
west/northwest, so combined seas could reach 10 feet in the outer
coastal waters. A small craft advisory will likely be needed
Saturday. Winds will diminish by Sunday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...10/Moreland
AVIATION/MARINE...Maxwell

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 1:21 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego50 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.